Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Should I just cut my losses or what? jujube

Posted by zeugma on December 12, 2004, at 17:37:46

In reply to Re: Should I just cut my losses or what? zeugma, posted by jujube on December 12, 2004, at 17:10:16

If you don't mind my asking, what side effects, besides weight gain, made you give up on the Provigil? Provigil is something I remain intersted in, particularly if my trials with NADH and DMAE don't pan out.

The Provigil weight gain was actually desirable in my case, as I am underweight and continue to struggle with appetite problems on Ritalin; Ritalin-induced anorexia is considered one of the limiting factors when dosing.

Weird side effects: sweating profusely; feeling overheated in my body while my brain would 'freeze'; constant queasiness (actually, this was similar to, though less severe than, my experience on SSRI's); lymph node enlargement in my neck (this one scared the crap out of me).

The drug made me feel immediately ill, when I took 50 mg the first time. At the low dose, it was the queasiness that reminded me of my days on SRRI's, although I did not experience severe nausea on Provigil. I didn't like it, and it never went away, but I stuck with it, and as I reached 100 mg, the other s/e started to become prominent, and they simply refused to diminish. I finally had to ask myself if the major improvements in my functioning (Provigil was FAR AND AWAY the most effective drug I have ever taken for my ADHD, which is quite disabling, and did not increase my anxiety- only the hepatotoxic pemoline matches Provigil in this regard) were worth these troubling side effects. I decided that it was not, my performance on the job promptly declined, and I have had to deal with Ritalin, whose relative ineffectiveness frustrates the crap out of me, but Rit at least does not come with weird s/e (anxiety and weight loss are very common). So I'm anxious, skeletal, and needing high doses of Ritalin to approximate the Provigil effect, but at least I don't spend every day wondering how many years the meds will shave off my life.

If you try provigil, I certainly hope you have better luck with it than I did.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:zeugma thread:428328
URL: http://www.dr-bob.org/babble/20041211/msgs/428459.html